Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Took regestrone 5mg. Had intercourse. Missing periods. What are the risks?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
Question
hi my due date was on 23rd oct. but i took regestrone 5mg for 6 days from 22nd oct....i made relation with my fiancé on 28th oct. after that i stoped having it. now its 4th nov. i am not having periods. kindly advise.
Posted Sat, 24 Nov 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Asra Ishtiaq Ahmed 7 minutes later
Hello there.

Thanks for writing.

I would like to clarify few points.

What was the reason for taking Regesterone? Was it just to delay periods so that you can have contact?

Was your contact a protected one? If yes then what did you use?

Are your cycles otherwise regular?

Did you have any other physical contact in your last cycle that is before 28th?

Kindly revert back with the answers.

Take care.


Above answer was peer-reviewed by
 
Follow-up: Took regestrone 5mg. Had intercourse. Missing periods. What are the risks? 35 minutes later
yeah i took it to delay my periods so to have contact. it was a protected contact. previously i had faced delay by 2-3 days but not such long. no i didnt have any contact before 28th oct.
 
 
Answered by Dr. Asra Ishtiaq Ahmed 12 minutes later
Hello there.

Thanks for the reply.

Withdrawal bleeding after regesterone usually occur within 3-7 days after stopping the tablet.
You can wait maximum for ten days.

In case you do not menstruate, then you need to visit a gynecologist for examination and if required an ultrasound. This will help to rule out causes of delayed periods.

Ruling out pregnancy is also a must which you can do by a urine test for pregnancy though its unlikely that you are pregnant considering your history.

I hope I have answered your query.


Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor